MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET; ENDO CAPSULE

SHIRAKAWA OLYMPUS CO., LTD. ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET; ENDO CAPSULE
Model Number MAJ-2027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for analysis.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.This report has been submitted by the importer under this mdr report number 2429304-2023-00197.
 
Event or Problem Description
The customer reported to olympus that the patient swallowed the cradle endo capsule and informed the staff they have a pacemaker.The patient was monitored for one hour and sent home with the instruction to monitor.The study was completed and results were obtained without any problems, and the patient was not harmed.
 
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.There was no report related to the defect of the device.Based on the results of the investigation, cause of the event cannot be determined.The instructions for use include the following description which prohibits use of the subject device on the patients who use pacemakers: "contraindication this system is contraindicated to patients with the following conditions.Patients with cardiac pacemakers or other implanted electronic devices (e.G., defibrillators) cardiac pacemakers or other implanted electronic devices may malfunction due to the rf (radio frequency) interference." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being created as a correction.The following sections have been updated: d4 model number: maj-2027 this supplemental report has been submitted by the importer under this mdr report number 2429304 - 2023 - 00197-1.

Brand Name
ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET
Common Device Name
ENDO CAPSULE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17176562
Report Number3002808148-2023-06259
Device Sequence Number6629925
Product Code NEZ
UDI-Device Identifier04953170328381
UDI-Public04953170328381
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-2027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/05/2023
09/04/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/28/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown